iCliniq logo

Ask a Doctor Online Now

HomeAnswersOtolaryngology (E.N.T)chronic tonsillitisWhat is causing the redness in my tonsil area after my tonsil removal surgery?

I got my tonsils removed last year. Now, I have redness on one side. Why?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At October 29, 2017
Reviewed AtJuly 11, 2023

Patient's Query

Hello doctor,

I had my tonsils removed last year. Now, on one side, I have this red area. It can get inflamed sometimes and every now and then, I get a cyst or ulcer in that area. Why is this area red and not on the other side? Is it due to a lot of blood vessels in one area that used to supply the tonsil or what?

Hello,

Welcome to icliniq.com.

I have viewed the images attached by you (attachment removed to protect patient identity). The area is congested due to the blood vessels. The opposite area is also congested although not as much as the left. It is called flushing of the anterior pillars. This is characteristic of a chronic tonsillar disease for which you got your tonsils removed in the first place. The congestion will reduce gradually. When the blood vessels convolute, gradually the congestion will reduce. The recurrent ulcers are probably due to nutritional deficiencies. Vitamin B complex, especially B12 and folate with Vitamin C are required for a healthy mucosa. You should be taking plenty of green leafy vegetables and fruits and probiotics to prevent ulcers. Hope your query is answered. Do revert back if you need anything more. Happy to help you.

Patient's Query

Thank you doctor,

So, it does not look like erythroplakia?

Hello,

Welcome back to icliniq.com.

The congestion does not appear like erythroplakia. Right now, I cannot make out any ulceration. When an ulcer or cyst shows up please take a picture and send it. For now, a conservative management with a nutritious and balanced diet with vitamin supplementation would suffice. Do revert back if you need any further support.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Shyam Kalyan. N
Dr. Shyam Kalyan. N

Otolaryngology (E.N.T)

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Otolaryngology (E.N.T)

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy